Ligia Loreta Cristea ; Helmut Prodinger - q-Enumeration of words by their total variation

dmtcs:477 - Discrete Mathematics & Theoretical Computer Science, January 1, 2011, Vol. 12 no. 3 - https://doi.org/10.46298/dmtcs.477
q-Enumeration of words by their total variationArticle

Authors: Ligia Loreta Cristea 1; Helmut Prodinger 2

  • 1 Institut fur Mathematik
  • 2 Department of Mathematical Sciences [Matieland, Stellenbosch Uni.]

In recent work, Mansour [Discrete Math. Theoret. Computer Science 11, 2009, 173--186] considers the problem of enumerating all words of length n over {1,2,...,k} (where k is a given integer), that have the total variation equal to a given integer m. In the present paper we study various types of random words over the infinite alphabet ℕ, where the letters have geometric probabilities. We are interested in the probabilities of words of given type to have a given total variation.


Volume: Vol. 12 no. 3
Section: Combinatorics
Published on: January 1, 2011
Imported on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]
Funding:
    Source : OpenAIRE Graph
  • Fractals, digital expansions, words, and random structures; Funder: Austrian Science Fund (FWF); Code: P 20412

Consultation statistics

This page has been seen 297 times.
This article's PDF has been downloaded 268 times.